Ohio, 2004Flash Flood in Ohio, February 3, 2004
February 3, 2004 · NWS PBZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Feb 3, 6:20 AM EST, 1 hour 45 minutes earlier.
Area forecast discussion, Feb 3, 6:20 AM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR FLOOD WATCH
NATIONAL WEATHER SERVICE PITTSBURGH PA
620 AM EST TUE FEB 3 2004
UPDATED DISCUSSION FOR FLOOD WATCH ACROSS SOUTH PTN OF CWA. MUCH OF
SRN PTN OF CWA HAS ALRDY RCVD OVER A HALF INCH OF RAIN AND RAIN SHUD
CONT THRU THIS MRNG.
SFC TEMPS CONTG TO WARM ACRS E CNTRL OH AND NRN WV ZNS W OF THE MTNS
ERY THIS MRNG. WL MENTION JUST PLAIN RAIN...WITH A CHG OVER TO SNOW
LATE IN THE AFTN. FOR SWRN PA...WL CONT ADVISORIES TDA WITH
RAIN...AND AREAS OF FRZG RAIN. FOR ZNS N OF PIT...AND FOR ALL MTN
ZNS WL CONT WINTER STORM WRNGS TDA. REDUCED SNOW ACCUM TO 3 TO 6
INCHES TDA FOR FAR NRN ZNS AND RDGS E OF PIT...AND 2 TO 4 INCHES FOR
GARRETT PRESTON AND TUCKER COUNTIES. HWVR...EXPECT ENUF ICE ACCUM TO
WARRENT WRNGS.
WL KEEP CHC SNOW SHWRS TNGT WITH ANOTHER 1 TO 2 INCHES IN MTNS AND
NORTH...AN INCH OR LESS ELSW.
WED/WED NGT SHUD BE DRY AS SFC HI BLDS IN. NEXT ROUND OF MXD PCPN
SHUD ARRIVE BGNG THU AFTN.
PITTSBURGH, PA 36 23 31 19 / 90 40 10 10
WHEELING, WV 36 24 32 20 / 90 30 10 10
MORGANTOWN, WV 37 23 33 20 / 90 40 10 10
ZANESVILLE, OH 37 22 33 21 / 80 30 10 20
NEW PHILADELPHIA, OH 35 21 32 21 / 90 30 10 20
FRANKLIN 33 22 29 18 / 90 50 20 10
DUBOIS 31 21 30 11 / 90 50 20 10
LATROBE 36 22 32 17 / 90 50 10 10
BUTLER 34 22 30 19 / 90 40 10 10
INDIANA 33 22 31 15 / 90 50 10 10
OAKLAND, MD 32 20 32 17 / 100 50 10 10
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WINTER STORM WARNING FOR TODAY FOR ZONE MDZ001.
OH...FLOOD WATCH TODAY FOR
OHZ039>041...OHZ048>050...OHZ057>059...OHZO68>069.
PA...WINTER STORM WARNING FOR TODAY FOR ZONES
PAZ007>009...PAZ013>016...PAZ022>023...PAZ030...PAZ032.
WINTER WEATHER ADVISORY FOR TODAY FOR ZONES
PAZ020>021...PAZ029.
FLOOD WATCH TODAY FOR PAZ020>021...PAZ029...PAZ031.
WV...WINTER STORM WARNING FOR TODAY FOR ZONES WVZ023...WVZ041.
FLOOD WATCH TODAY FOR WVZ001>004...WVZ012...WVZ021>022.
&&Hazardous weather outlook, Feb 3, 5:50 AM EST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
550 AM EST TUE FEB 3 2004
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-031249-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
550 AM EST TUE FEB 3 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
A COMBINATION OF SUBSTANTIAL AMOUNTS OF FREEZING RAIN...RAIN...AND
SNOW WILL CAUSE A VARIETY OF HAZARDS TODAY. WINTER STORM WARNINGS ARE
IN EFFECT FOR THE HIGHER ELEVATIONS AND LOCATIONS NEAR I-80 WHERE ICE
CAN ACCUMULATE MORE THAN A QUARTER INCH OR SNOW CAN ACCUMULATE 6
INCHES. OTHER LOCATIONS IN THE UPPER OHIO VALLEY HAVE A WINTER
WEATHER ADVISORY DUE TO FREEZING RAIN CAUSING A THIN COAT OF ICE.
SOME SNOW IS ALSO POSSIBLE WITH ACCUMULATIONS UP TO 2 INCHES.
THE COMBINATION OF RAIN AND MELTING SNOW CAN ALSO RESULT IN FLOODING
IN LOW LYING LOCATIONS. SO A FLOOD WATCH WILL BE ISSUED FOR MUCH OF
THE UPPER OHIO VALLEY.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
THE SKYWARN SPOTTER NETWORK MAY BE ACTIVATED TODAY.
Flash Flood, Belmont
- When
- February 3, 8:05 AM EST to 11:00 AM EST
- Where
- Belmont County, 2 mi N of St Clairsville
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.016, -80.988 (the zone’s center; the record gives no point)
Jugg Rd (Rte 433) flooded north of St Clairsville. Flooding continues on Route 149 because of an ice jam on McMahon Creek. Route 149 re-opened 1030 AM; Jugg Rd re-opened 11 AM.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in New York, February 3, 2004$170,000 · 17 events
- Heavy Snow in Pennsylvania, February 3, 200427 events
- Heavy Snow in Pennsylvania, February 3, 2004$30,000 · 3 events
- Winter Storm in Kansas, February 3 to 4, 200424 events
- Flash Flood in Pennsylvania, February 3, 2004$30,000 · 1 event
- Winter Storm in Vermont, February 3 to 4, 2004$20,000 · 2 events
- Winter Weather in Maine, February 3 to 4, 200411 events
- Winter Weather in New Hampshire, February 3 to 4, 200410 events
- Winter Storm in New York, February 3, 20049 events
- Winter Storm in Virginia, February 3, 20048 events
- Winter Storm in Colorado, February 3 to 5, 20047 events
- Winter Storm in West Virginia, February 3, 20047 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5385227.